Nebivolol : Hi everyone I’m now about Try... - AF Association

AF Association
18,494 members22,448 posts

Nebivolol

Supernerogirl
Supernerogirl
27 Replies

Hi everyone I’m now about Try Nebivolol as too may side effects with Bisoprolol. Anyone know anything about these and how they affect you please ?

27 Replies
oldestnewest
jonjub

I made the same switch a few months back and can say it has proved to be a positive transition. I can now walk and talk at the same time, i can walk up an incline without needing to stop to recover and climb stairs without virtually blacking-out! I am no longer breathless, tired and fatigued. I think i have more energy. At the same time the rate control element appears to be functioning effectively.

Reply
Supernerogirl

Oh great thank you I’m hoping it works for me 🙏

1 like
Reply
jonjub

Me too!

Reply
doodle68

Hi Supernerogirl :-) I have been on Nebivolol for almost two years with no obvious side effects.

Reply
Supernerogirl

Great thanks more re assuring as could not handle side effects on the other ones Bisoprolol 😩

Reply
Padayn01

What side effects are you having with the Bisraprol may i ask?

Reply
Supernerogirl

I was having severe tiredness and lethargy like drudging through thick mid and not alert 😢

1 like
Reply
john6

I went from Bisoprolol 5mg to Nebivolol 5mg primarily because I was constantly cold (hands/feet/nose), my pulse was also imo (43/48) too low. The only change has been my pulse, now 52/56. Neither tablet affects me tired wise, although Bisoprolol did initially, the cold still affects me.

2 likes
Reply
Supernerogirl
Supernerogirl
in reply to john6

My fingers did that on Bisoprolol went really cold like no blood flow ?

2 likes
Reply
oyster

At an equivalent dose, I have had fewer see effects on Nebivolol than Bisoprolol. I take it for rate control in permanent AF/AFL and I have had some difficulty finding the right dose. Too little and the AF is symptomatic, too much and I get the side effects of the Nebivolol.

In my case, I find mild cardio sessions and periodic anxiety can factor in to this too. I tend to get trouble with coupled beats afterwards, and they are usually uncomfortable,

Depending on frequency of episodes of paroxysmal AF, I'm still not clear why beta blockers have to be taken regularly if side effects are troublesome.

Reply
Supernerogirl

I agree my episodes of svt are so episodic but make me so ill sometimes I don’t know what to do for he best been going on and off for 8 years but they make you feel so poorly afterwards and tired. I’m waiting to hear if they are going to do another ablation.

Reply
Peddling
Peddling
in reply to oyster

Interesting Oyster, my cardio is not impressed by Nebivolol, saying it is not a good rate control drug. Also a bit sniffythat it was GP prescribed. I stopped taking it when in paroxysmal as couldn’t see the point. Now in permanent so perhaps there was a point after all. I also have a problem regulating the rate.

1 like
Reply
Peddling
Peddling
in reply to Peddling

Forgot to mention he has added digoxin to the brew and losartan to the brew.

Reply
oyster
oyster
in reply to Peddling

Interested to hear about the Digoxin. I would like to have a try on that rather than the beta blocker, but my EP seemed to dismiss it.

Back in the day nearly everyone with symptomatic AF seemed to be put on Digoxin by their GP. My mother and grandmother with AF were on it, my mother for 30 years without any problem. Then I think a study was published which showed it was not as benign as was thought. I suspect that was because of lack of monitoring with blood levels.

If I can’t find an acceptable compromise with the dose of Nebivolol , I am going to push my GP to try Digoxin.

1 like
Reply
Supernerogirl

Mine is high most days resting heart rate is 100 but it does fly up to 150 then back done then up down like a yo yo then I feel dizzy lightheaded etc slyer speech blah blah as blood not been pumped effectively round body . If it doesn’t get sorted soon I’m giving up work as affecting me at work so much and can’t keep dis appearing to lie down 😩

Reply
cuore
cuore
in reply to oyster

Archaic GP's prescribe them having probably read from their bible of outdated guidelines that say a beta blocker is the first line of defence. That's what happened to me as I was put on a too high dose for my composition which made my newly diagnosed arrhythmia much, much worse.

And without choice of rate or rhythm I was kept on rate with the silly comment, "It's the pills working " when I complained of the frequent arrhythmia attacks which quickly led me to persistent Af.

I have had two ablations and now up for a third all because my GP was not up to date.

The real course of action should have been an anti-arrhythmic drug plus a fast route to ablation of the pulmonary veins while I was still paroxysmal.

Now, if some EPs follow the same route, that would be more than sad.

Reply
Supernerogirl

Thank you for all your support and comments really helpful 👏

Reply
doodle68

Hi Supernerogirl :-) I forgot to mention (and was reminded by John6) that my pulse is on the low side in the 50s since taking Nebivolol but it doesn't seem to cause me any problems and my doctor was not concerned.

I had been experiencing cold legs and some other muscular symptoms which it transpires are due to a Vitamin D deficiency not Nebivolol and I have hopefully sorted that now.

I was initially prescribed Nebivolol because I have asthma and it is usually better tolerated than other beta blockers by asthmatics but it is a lot more expensive than other beta blockers so not so widely prescribed. I do sometimes have a wait for my prescription so you would be wise to reorder in good time.

Reply
Supernerogirl

Awwww I see that’s why I was prescribed them as asthmatic and the Bisoprolol were making me cough and wheeze

Reply
cassie46

I changed from Biso to Nebivolol about a year ago. I had to fight to get it prescribed my cardiac clinic would not prescribe it (I think it was costs) but eventually my GP prescribed it, I am not sure whether she should have done. On my last yearly visit to cardiac clinic last week I told them of the change, he sheepishly said that they seem to have improved things. I also have mild copd, the biso was making me breathless and tired. I was taking 5mg of Biso (could not take higher dose as this made me feel really awful, not entirely with it could not function properly.

I have found that the breathlessness has improved greatly and also my BP and HR are much better. I take 5mg same dose as Biso, Bp used to be a little high and is now normal and heart rate that used to be in the late 80-90s and higher is now around 75/80 which is good for me. I have never had low blood pressure or low HR. I also noticed about 6 weeks after taking them that I was feeling much more alert (as if a slight fog had lifted) I have no regrets changing to them I only wish I had been on them from the beginning. I was on Biso for 4 years. As others have said Nebivolol is prescribed for people with AF who have asthma because it does not affect the lungs, so because of my COPD is the reason I asked to change.

Cassie

Reply
Dickydon

I did the same swap, because we thought Bisoprolol was causing the breathlessness but Nebivolol made me more tired and gave me an upset tummy every day after taking it. It didn’t solve the breathlessness after a three week trial, so went back to Bisoprolol. The breathlessness is being caused by my leaky Aortic Valve.

Reply
sarcoid123
sarcoid123
in reply to Dickydon

I also changed from Bisoprolol to Nebivolol but Nebivolol gave me an upset tummy and slight diarrhea every day so I changed back to Bisoprolol. You are the only other person who I have heard of with an upset tummy with nebivolol.

Reply
Dickydon
Dickydon
in reply to sarcoid123

Trouble is with these tablets, they sort one issue but create a host if others, and everyones’ tollerence is so different too.

Reply
Splashthecat

Yep, good move to switch for me last August as I didn't get on with Bisoprorol.

Do some internet research and check with your doctor first.

Reply
Krames25

I had to come off Bisipropol very early on as they made me feel terrible. On moving to Nebivolol I felt better instantly. Many people have problems with Bisopropol.

Reply
reinaway

I changed to Nebivolol from Bisoprolol last summer and have found it worth while. I was on a high dose of Bisoprolol 10mg and had breathlessness and lethargy plus swollen ankles cold extremes nightmares and an itchy skin. The pAF episodes had got more frequent as well. On asking to try something new my cardiologist said in his words 'one beta blocker is very much like another' but then he would. The outcome was a 5mg of Nebivolol and a happier me. Whether it is a lower dose of medication or the change of drug I have felt much better and the symptoms from the Bisoprolol have gone.☺

Reply
Supernerogirl

Awww thank you everyone

1 like
Reply

You may also like...